Behaviormetrika
Online ISSN : 1349-6964
Print ISSN : 0385-7417
ISSN-L : 0385-7417
NONMETRIC MULTIDIMENSIONAL SCALING OF ASYMMETRIC PROXIMITIES
Akinori OkadaTadashi Imaizumi
Author information
JOURNALS RESTRICTED ACCESS

1987 Volume 14 Issue 21 Pages 81-96

Details
Abstract

Nonmetric multidimensional scaling which could be applied to a square asymmetric interstimulus proximity matrix is presented. In the model each stimulus is represented as a point and a circle (sphere, hypersphere) whose center is at that point in a multidimensional Euclidean space . The radius of a circle (sphere, hypersphere) tells the skew-symmetry of the corresponding stimulus. In a sense the model is a nonmetric generalization of Weeks and Bentler (1982)' s model. An algorithm to derive the coordinates of points and radii of circles (spheres, hyperspheres) which minimize the discrepancy of the coordinates and radii from the monotone relationship with given interstimulus proximities is described. An application to car switching data among 16 car segments is represented.

Information related to the author
© The Behaviormetric Society of Japan
Previous article Next article
feedback
Top